U.S. doctors online nowAsk doctors free
WI
A 66-year-old female asked:

Palpitations, fast resting heart rate (99), exhaustion and want to sleep all day, and nausea and not sleeping well. i'm on levothyroxine 137mg. how do you know if this is anxiety or thyroid?

2 doctor answers6 doctors weighed in
Dr. Sue Ferranti
Internal Medicine 30 years experience
The best way to figure out if your thyroid medicine needs to be adjusted would be to get blood work, including thyroid function testing. If your TSH (thyroid stimulating hormone) is high, then you need more levothyroxine. So, talk to the doctor who prescribes this medicine and let him/her know your symptoms and ask for the blood test. You need to do this ASAP to get this under control. Good luck!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Samreena Sara
Sleep Medicine 12 years experience
Will need more. information to reach a diagnosis.
Dec 7, 2021
Dr. Silviu Pasniciuc
Internal Medicine 28 years experience
While anxiety is definitely part of the symptom loop, your symptoms are suggestive of a medical cause, thyroid or not related. Your best reference is your treating doc who can coordinate an exam and needed blood tests locally.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 9, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.